Can botox lead to hair loss around the temples?

I have had botox for my crows feet twice now and have experienced severe hair loss only around the temple area. I've had blood work done afterwards to test everything from thyroid to iron and everything is normal. I know it's not a reported side effect but I'm convinced botox is the reason for this. I have read other blogs where people have had the same reaction. I typically have a full thick head of hair but it has thinned significantly. I never wear my hair in ponytails so my hair doesn't break off in the front and this is just devastating. Have you had patients mention this problem?

Tarab

F, 34, Ontario

Tags:1 month post-op

I have not personally had or heard of this problem with any of my patients. Botox acts on muscles, and since your hair follicle is not a muscle, it really shouldnt' be affected. In cases of signficant skin trauma (like surgery), hair follicles can synchronize and all fall out at once, only to grow back again in a few weeks. This alopecia reaction would also be incredibly unlikely with Botox use, primarily because patients generally don't get botox injections in hair bearing areas.

If it seems related in your specific case, I would stop the Botox and see if your hair grows back. Photo journaling would be helpful. You may consider different neurotoxin formulations in the future. There are several. Warm regards.  Refine Surgery

This is not reported in any studies or cases as side effect of botox.

If it wasn't a change in stress, diet or hair products then I suggest you test your theory and stop the botox and journal any changes. 

-Dr Simoni